Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Lubbock, TX

April 29, 2016Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2016, 6:42 AM CDT for Lamb County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 6:42 AM CDT (11:42 UTC)
Expired
Apr 29, 2016, 7:15 AM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
1.7
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS54 KLUB 291142
SVRLUB
TXC279-291215-
/O.NEW.KLUB.SV.W.0076.160429T1142Z-160429T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
642 AM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMB COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 715 AM CDT

* AT 641 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEP...OR 9
  MILES SOUTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LITTLEFIELD...AMHERST AND SPADE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3414 10237 3395 10214 3382 10232 3383 10258
      3386 10262 3387 10262
TIME...MOT...LOC 1141Z 224DEG 21KT 3386 10248 

HAIL...1.25IN
WIND...<50MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:25 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 29, 4:25 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
425 AM CDT FRI APR 29 2016

.SHORT TERM...
09Z OBS INDICATE DRYLINE HOLDING POSITION ACROSS EASTERN NEW
MEXICO AS SHORTWAVE HAS BEGUN MOVING EAST ACROSS THE SACREMENTOS.
CI HAS BEGUN SPREADING SOUTH ALONG THE DRYLINE IN EASTERN NEW
MEXICO IN THE WAKE OF AN ISOLATED THUNDERSTORM CURRENTLY
APPROACHING PARMER COUNTY. AS THUNDERSTORM COVERAGE INCREASES
ACROSS THE SOUTH PLAINS BETWEEN 9Z-12Z...DRIER AIR TO THE WEST
MIXING TO THE SURFACE WILL QUICKLY SPREAD EASTWARD ESPECIALLY
ACROSS THE SOUTHERN SOUTH PLAINS BY NOON. THETA E AXIS ACROSS THE
SOUTHERN TEXAS PANHANDLE INTO THE EARLY AFTERNOON ALONG WITH THE
SURFACE LOW PROGRESSING FROM THE SOUTH PLAINS INTO SW OK WILL
RESULT IN ENOUGH CONVERGENCE AND LINGERING SURFACE MOISTURE
THROUGH THE EARLY AFTERNOON TO MAINTAIN CHANCE POPS IN NORTHERN
ROLLING PLAINS.

DRY WESTERLY SURFACE WINDS QUICKLY SPREAD ACROSS WEST TEXAS BEHIND
THE UPPER LEVEL TROUGH AXIS AS IT PIVOTS NORTHWARD ACROSS THE TEXAS
PANHANDLE INTO THE CENTRAL PLAINS DURING THE LATTER HALF OF THE
AFTERNOON...COMPRESSIONAL WINDS WILL INCH FRIDAYS HIGHS TO NORMAL OR
SLIGHTLY ABOVE NORMAL IN OUR NORTHERN ZONES DESPITE EARLY CLOUD
COVER. OFF THE CAPROCK TO THE EAST WILL SEE MORE SUN AND WARM
WELL INTO THE 80S BY LATE FRIDAY AFTERNOON. WINDS WILL BE STRONGEST
ACROSS THE TX/NM BORDER WITH POTENTIAL ADVISORY LEVEL WINDS
REMAINING TO OUR SOUTH ACROSS THE I20 CORRIDOR. WINDS WILL EASE
AFTER SUNSET.

.LONG TERM...
THE NEXT PRECIPITATION MAKER FOR THE FCST AREA WILL EJECT FROM SRN
CALIFORNIA LATE IN THE WEEKEND OPENING AND WEAKENING AS IT DOES.
HOWEVER...THIS TROUGH WILL BE SUPPORTED BY A JET STREAK FROM NRN
NEW MEXICO TO THE OZARKS. THE FCST AREA WILL BE UNDER THE RIGHT
ENTRANCE REGION OF THE JET WHILE IN THE MID-LEVELS ISENTROPIC LIFT
WILL DEVELOP OVER A VERY COOL AIR MASS /AN AIR MASS THAT WILL
MOVE INTO THE FCST AREA SATURDAY NIGHT/. THAT COMBINATION WILL
BRING ABOUT A 24 HOUR PERIOD OF LIFT THAT SHOULD RESULT IN
SCATTERED SHOWERS AND SOME THUNDER FROM SUNDAY NIGHT INTO MONDAY.

REMAINDER OF THE FCST LOOKS TO BE MOSTLY QUIET AS NW FLOW DEVELOPS
OVER THE SRN PLAINS. A TROUGH IN THAT NW FLOW COULD BRING SOME
STORMS OFF THE HIGH TERRAIN OF NRN NEW MEXICO AND INTO THE NWRN
PART OF THE FCST AREA TUESDAY NIGHT.

POST-FRONTAL TEMPERATURES LOOK NICE AND COOL SUNDAY AND MONDAY
WITH PRIMARILY 60S SUNDAY AND 50S TO LOWER 60S MONDAY. A RECOVERY
TO NEAR TO ABOVE NORMAL TEMPERATURES WILL COME MID TO LATE WEEK
UPPER LEVEL RIDGING OVER THE WRN CONUS EDGES EWD.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

55/07
Hazardous weather outlook, Apr 29, 6:02 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
602 AM CDT FRI APR 29 2016

TXZ021>044-301115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
602 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST TEXAS
AND THE PANHANDLE OF TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE TO THE EAST AND NORTHEAST ACROSS
THE ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE THIS MORNING...
POSSIBLY LINGERING INTO THE EARLY AFTERNOON HOURS. THERE IS A SMALL
CHANCE THAT ISOLATED STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Special weather statement, Apr 29, 6:32 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 AM CDT FRI APR 29 2016

TXZ028-034-291200-
LAMB TX-HOCKLEY TX-
632 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMB AND NORTHWESTERN
HOCKLEY COUNTIES UNTIL 700 AM CDT...

AT 632 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PEP...OR 13 MILES SOUTHWEST OF LITTLEFIELD...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLEFIELD...AMHERST AND PEP.

LAT...LON 3412 10244 3395 10218 3369 10250 3377 10261
      3388 10262
TIME...MOT...LOC 1132Z 218DEG 24KT 3381 10254

07

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:26 PM CDTSevere Thunderstorm WarningLUBCottle49 min
Apr 28, 8:34 PM CDTSpecial Weather StatementLUBBriscoe26 min
Apr 29, 6:32 AM CDTSpecial Weather StatementLUBLamb28 min
Apr 29, 6:54 AM CDTTornado WarningLUBLamb21 min
Apr 29, 7:17 AM CDTSevere Thunderstorm WarningLUBHale, Lamb28 min
Apr 29, 7:28 AM CDTSevere Thunderstorm WarningLUBHale, Lamb32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.